Alert archive / Kansas / Heat Advisories in 2021
Heat Advisory 1, NWS Dodge City, KS
NWS Dodge City, KS issued this heat advisory at Jun 24, 2021, 12:50 AM CDT for 6 counties in Kansas. It took effect at Jun 24, 2021, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2021, 12:50 AM CDT (05:50 UTC)
- In effect from
- Jun 24, 2021, 12:00 PM CDT
- Expired
- Jun 24, 2021, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Clark County, KS, Comanche County, KS, Kiowa County, KS, Pratt County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 84 km from the middle of the area, began a volume at 05:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3608 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 2169 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 20.3
The text
As transmitted.
081 WWUS73 KDDC 240550 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 1250 AM CDT Thu Jun 24 2021 KSZ066-080-081-088>090-250000- /O.NEW.KDDC.HT.Y.0001.210624T1700Z-210625T0000Z/ Stafford-Kiowa-Pratt-Clark-Comanche-Barber- Including the cities of St. John, Stafford, Macksville, Greensburg, Haviland, Pratt, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 1250 AM CDT Thu Jun 24 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 108 expected. * WHERE...Stafford, Kiowa, Pratt, Clark, Comanche and Barber Counties. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
1 follow-up statement
070 WWUS73 KDDC 242347 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 647 PM CDT Thu Jun 24 2021 KSZ066-080-081-088>090-250100- /O.EXP.KDDC.HT.Y.0001.000000T0000Z-210625T0000Z/ Stafford-Kiowa-Pratt-Clark-Comanche-Barber- Including the cities of St. John, Stafford, Macksville, Greensburg, Haviland, Pratt, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 647 PM CDT Thu Jun 24 2021 ...HEAT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... The heat advisory is being allowed to expire.. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this heat advisory went out at Jun 23, 10:58 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 23, 10:58 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1058 PM CDT Wed Jun 23 2021 ...Updated aviation... .SHORT TERM...(This evening through Thursday) Issued at 1253 PM CDT Wed Jun 23 2021 Models remain in decent agreement with previous runs in moving an elevated mixed layer into southwest Kansas with 700mb temperatures at 00z Thursday by the NAM ranging from 16 to 18C. Although a surface boundary will be located near the Colorado border late day also this will be underneath this warm layer which should effectively cap convection chances late today/early this evening. A possible exception may be near the northern edge of this warm layer, near and north of the I-70 corridor, where an isolated thunderstorm still can not be completely ruled out early tonight. Should an isolated storm develop in that area then wind gusts in excess of 50 to 60 mph and quarter size hail would be possible. Again the probability at this time of an isolated storm near the I-70 corridor looks small, if at all. Lows tonight will be mainly in the 70s given the expected winds and near surface mixing potential. Another hot day is on tap for southwest and south central Kansas on Thursday given that the surface boundary/cold front is still forecast to be located across northern Kansas as an upper high/ridge slowly crosses the Central Plains which will be giving way to southwesterly flow across the West Central High Plains. Based on the location of where the warmest 850mb temperatures are forecast to be located between 18z Thursday and 00z Friday it appears highs once again between 100 and 105 will be possible south of the Arkansas River. .LONG TERM...(Thursday night through Wednesday) Issued at 1253 PM CDT Wed Jun 23 2021 There will be a chance for strong to severe thunderstorms Thursday night. The first opportunity, small as it may be, will be early Thursday evening along a surface boundary that will extend across southwest Kansas under some warm mid level temperatures. The warm temperatures should inhibit storm development early but as 0-1km moisture convergence improves along the surface boundary Thursday evening and given the forecast low level lapse rates at 00z Friday the potential does exist for an isolated storm or two to develop between 00z and 03z Friday. Should any isolated storms develop it may be severe with the primary hazard being large hail and strong gusty winds. The second, better, opportunity for thunderstorms will be towards midnight Thursday night. Developing thunderstorms over northeastern Colorado Thursday evening are expected to move into western Kansas between 03z and 06z Friday. As these storms move into western Kansas both the NAM and GFS have decent moisture and warm air advection developing ahead of this possible cluster of storms. The NAM even suggests a low level jet developing by 06z also. Primary hazards from the overnight storms appear to be heavy rain and strong gusty winds. On Friday the cold front will move across southwest Kansas as a northern upper level trough approaches the Central Plains and overnight thunderstorms taper off. Models earlier today differ some on just how far south this boundary will move during the day which will make temperatures a little challenging. South of this frontal boundary the temperatures will again climb to around 100 while 90s will be more likely north of this boundary. Given that the upper trough will still be approaching from the west and falling height likely across protons of eastern Colorado ahead of this upper trough will be leaning towards the further north solution of this boundary and warmer temperatures near and south of Dodge City. Precipitation chances will increase late Friday into Friday night as the upper level trough begins to cross the West Central High Plains and mid level forcing begins to increase ahead of this upper wave. At this time it appears that the best opportunity for widespread thunderstorms will occur Friday night, especially east of Dodge City and near the Oklahoma border given the current location of the mid level baroclinic zone and 700mb moisture ahead of the upper level trough. Over the weekend the cold front will drop south into north Texas as the upper level trough slowly slides east across the Central Plains and an upper level high builds across the Pacific Northwest and British Columbia. This would support keeping clouds, a chance for thunderstorms and cooler temperatures across southwest and south central Kansas not only on Saturday but also on Sunday. For early next week...If models verify with the location/track of the upper high Monday and Tuesday then unseasonably cool temperatures can be expected on Monday with Temperatures warming out of the 80s and into the 90 to 95 degree range Tuesday. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1111 PM CDT Wed Jun 23 2021 VFR is expected through TAF pd. There might be some storms Thursday night, however, latest indications are that the storms could remain north of the terminals. It's too early to include TSRA/CB groups in for now due to confidence issues. Otherwise, a frontal boundary will linger across the greater region today. The most likely area of a fropa is for KHYS. Otherwise, LLWS will continue through the overnight period with a 50-55 kt LLJ. Winds will remain breezy on the south side of the front today. && .PRELIMINARY POINT TEMPS/POPS... DDC 76 99 70 96 / 10 10 30 30 GCK 73 99 66 93 / 10 20 20 30 EHA 73 101 66 94 / 10 20 20 30 LBL 75 102 69 96 / 20 10 20 30 HYS 75 97 68 92 / 10 10 40 30 P28 78 102 75 101 / 10 10 20 30 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Burgert LONG TERM...Burgert AVIATION...Sugden
Hazardous weather outlook, Jun 23, 3:42 AM CDT, 21 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 342 AM CDT Wed Jun 23 2021 KSZ030-031-043>046-061>066-074>081-084>090-240845- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 342 AM CDT Wed Jun 23 2021 /242 AM MDT Wed Jun 23 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- An isolated thunderstorm or two may develop Wednesday afternoon around west-central/northwest KS and move east with time. This activity may clip areas around Scott City to Hays from the late afternoon through the evening, but confidence in thunderstorm development is low at this time. Day 1 Hazards ------------- * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Lightning: Limited risk * Excessive heat: Elevated risk * Non-thunderstorm wind: Limited risk * Fire weather: Elevated risk .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Days 2-7 Discussion ------------------- Showers and thunderstorms will be possible each day from Thursday through Saturday as a series of thermal boundaries and upper level disturbances affect our area. A severe weather threat will exist for at least Thursday and Friday, but the threat is currently expected to be marginal. Days 2-7 Hazards ---------------- * Thursday - Lightning: Limited risk - Severe thunderstorm: Limited risk - Excessive heat: Elevated risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Friday - Lightning: Elevated risk - Excessive heat: Limited risk * Saturday - Lightning: Limited risk - Non thunderstorm wind: Limited risk * Sunday - Lightning: Limited risk * Monday No hazards. * Tuesday - Lightning: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc Springer
In the hours before
Special weather statement, Jun 23, 9:43 PM CDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Dodge City KS
943 PM CDT Wed Jun 23 2021
KSZ043-044-063-240315-
Finney KS-Lane KS-Scott KS-
943 PM CDT Wed Jun 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL FINNEY...
SOUTHWESTERN NESS...SOUTHEASTERN SCOTT AND LANE COUNTIES UNTIL 1015
PM CDT...
At 943 PM CDT, Doppler radar was tracking a strong thunderstorm near
Grigston, moving east at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Dighton, Shallow Water, Grigston, Healy, Amy and Manning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3867 10049 3834 10024 3829 10025 3828 10030
3823 10088 3839 10103
TIME...MOT...LOC 0243Z 249DEG 22KT 3841 10074
TURNERSpecial weather statement, Jun 23, 10:27 PM CDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1027 PM CDT Wed Jun 23 2021
KSZ044-045-240400-
Lane KS-Ness KS-
1027 PM CDT Wed Jun 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NESS AND EASTERN
LANE COUNTIES UNTIL 1100 PM CDT...
At 1026 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dighton, moving northeast at 20 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Dighton, Alamota, Beeler and Pendennis.
LAT...LON 3870 10022 3844 10004 3834 10042 3856 10055
3870 10028
TIME...MOT...LOC 0326Z 244DEG 12KT 3852 10038
TURNERSpecial weather statement, Jun 23, 11:02 PM CDT, 1 hour 48 minutes before
Special Weather Statement National Weather Service Dodge City KS 1102 PM CDT Wed Jun 23 2021 KSZ045-240430- Ness KS- 1102 PM CDT Wed Jun 23 2021 ...SPECIAL WEATHER STATEMENT... At 1102 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Arnold, moving east at 20 mph. Half inch hail will be possible with this storm. Locations impacted include... Ness City, Ransom and Arnold. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3842 10013 3858 10021 3869 9987 3849 9973 TIME...MOT...LOC 0402Z 248DEG 11KT 3853 10009 TURNER
Special weather statement, Jun 23, 11:28 PM CDT, 1 hour 22 minutes before
Special Weather Statement National Weather Service Dodge City KS 1128 PM CDT Wed Jun 23 2021 KSZ030-031-240515- Trego KS-Ellis KS- 1128 PM CDT Wed Jun 23 2021 ...SPECIAL WEATHER STATEMENT... At 1127 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles north of Ogallah, moving east at 30 mph. Half inch hail will be possible with this storm. This storm will remain over mainly rural areas of northeastern Trego and northwestern Ellis Counties. LAT...LON 3904 9922 3900 9978 3913 9980 3913 9923 TIME...MOT...LOC 0427Z 250DEG 25KT 3911 9968 SUGDEN
Special weather statement, Jun 24, 12:19 AM CDT, 31 minutes before
Special Weather Statement National Weather Service Dodge City KS 1219 AM CDT Thu Jun 24 2021 KSZ045-046-065-240615- Rush KS-Pawnee KS-Ness KS- 1219 AM CDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NESS...NORTH CENTRAL PAWNEE AND SOUTHERN RUSH COUNTIES UNTIL 115 AM CDT... At 1219 AM CDT, Doppler radar was tracking a strong thunderstorm near Alexander, moving east at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... La Crosse, Bazine, Bison, Rush Center, Timken, Alexander, Nekoma and Hargrave. LAT...LON 3836 9970 3856 9970 3859 9912 3834 9912 TIME...MOT...LOC 0519Z 269DEG 22KT 3846 9960 GERARD
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 9:43 PM CDT | Special Weather Statement | DDC | Lane | 32 min |
| Jun 23, 10:00 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Scott | 25 min |
| Jun 23, 10:27 PM CDT | Special Weather Statement | DDC | Lane | 33 min |
| Jun 23, 11:02 PM CDT | Special Weather Statement | DDC | Ness | 28 min |
| Jun 23, 11:28 PM CDT | Special Weather Statement | DDC | Ellis | 47 min |
| Jun 24, 12:19 AM CDT | Special Weather Statement | DDC | Rush | 56 min |
| Jun 24, 12:55 AM CDT | Special Weather Statement | DDC | Pawnee | 65 min |
| Jun 24, 1:19 AM CDT | Special Weather Statement | DDC | Ellis | 41 min |
| Jun 24, 5:36 PM CDT | Special Weather Statement | DDC | Hamilton | 39 min |
| Jun 24, 5:41 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 49 min |
| Jun 24, 6:25 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 35 min |
| Jun 24, 6:31 PM CDT | Special Weather Statement | DDC | Morton | 44 min |
| Jun 24, 6:56 PM CDT | Special Weather Statement | DDC | Kearny | 49 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.